Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 92, NWS Houston/Galveston, TX

December 10, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Dec 10, 2021, 3:14 PM CST. It took effect at Dec 11, 2021, 9:13 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2021, 3:14 PM CST (21:14 UTC)
In effect from
Dec 11, 2021, 9:13 AM CST
Expired
Dec 11, 2021, 7:26 PM CST
In force
10 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

405 
WHUS74 KHGX 102114
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
314 PM CST Fri Dec 10 2021

GMZ330-335-110815-
/O.NEW.KHGX.SC.Y.0092.211211T1600Z-211212T0200Z/
Matagorda Bay-Galveston Bay-
314 PM CST Fri Dec 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 8 PM CST
SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and 
  rough expected.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...From 10 AM to 8 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-110815-
/O.EXT.KHGX.SC.Y.0091.000000T0000Z-211211T1600Z/
/O.NEW.KHGX.GL.A.0005.211211T1600Z-211212T0200Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
314 PM CST Fri Dec 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt 
  with gusts up to 30 kt and seas 5 to 8 ft. For the Gale Watch, 
  north winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 8 
  ft possible.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...For the Small Craft Advisory, until 10 AM CST Saturday. 
  For the Gale Watch, from Saturday morning through Saturday 
  evening.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ350-355-110815-
/O.NEW.KHGX.GL.A.0005.211211T1600Z-211212T0200Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
314 PM CST Fri Dec 10 2021

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

* WHAT...North winds 20 to 25 kt with gusts of 35 to 40 kt and
  seas 5 to 7 ft possible.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Coastal waters from High Island to Freeport 
  TX out 20 NM.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
5 follow-up statements
532 
WHUS74 KHGX 110344
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
944 PM CST Fri Dec 10 2021

GMZ370-375-111530-
/O.CON.KHGX.SC.Y.0091.000000T0000Z-211211T1600Z/
/O.CON.KHGX.GL.A.0005.211211T1600Z-211212T0200Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
944 PM CST Fri Dec 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt 
  with gusts up to 30 kt and seas 5 to 8 ft. For the Gale Watch, 
  north winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 8 
  ft possible.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...For the Small Craft Advisory, until 10 AM CST Saturday. 
  For the Gale Watch, from Saturday morning through Saturday 
  evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ330-335-111530-
/O.CON.KHGX.SC.Y.0092.211211T1600Z-211212T0200Z/
Matagorda Bay-Galveston Bay-
944 PM CST Fri Dec 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CST
SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and 
  rough expected.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...From 10 AM to 8 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-111530-
/O.CON.KHGX.GL.A.0005.211211T1600Z-211212T0200Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
944 PM CST Fri Dec 10 2021

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...North winds 20 to 25 kt with gusts of 35 to 40 kt and 
  seas 5 to 7 ft possible.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Coastal waters from High Island to Freeport 
  TX out 20 NM.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
839 
WHUS74 KHGX 110846
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
246 AM CST Sat Dec 11 2021

GMZ370-375-111700-
/O.CON.KHGX.SC.Y.0091.000000T0000Z-211211T1600Z/
/O.UPG.KHGX.GL.A.0005.211211T1600Z-211212T0200Z/
/O.NEW.KHGX.GL.W.0006.211211T1600Z-211212T0200Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
246 AM CST Sat Dec 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST
THIS EVENING...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt and seas 5 to 8 ft expected. For the Small 
  Craft Advisory, southwest winds 15 to 25 kt with gusts up to 
  30 kt and seas 5 to 8 ft.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...For the Gale Warning, from 10 AM this morning to 8 PM 
  CST this evening. For the Small Craft Advisory, until 10 AM 
  CST this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ350-355-111700-
/O.UPG.KHGX.GL.A.0005.211211T1600Z-211212T0200Z/
/O.NEW.KHGX.GL.W.0006.211211T1600Z-211212T0200Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
246 AM CST Sat Dec 11 2021

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST
THIS EVENING...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  4 to 6 ft expected.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Coastal waters from High Island to Freeport 
  TX out 20 NM.

* WHEN...From 10 AM this morning to 8 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ330-335-111700-
/O.CON.KHGX.SC.Y.0092.211211T1600Z-211212T0200Z/
Matagorda Bay-Galveston Bay-
246 AM CST Sat Dec 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 8 PM CST THIS EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and 
  rough waters expected.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...From 10 AM to 8 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
702 
WHUS74 KHGX 111513
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
913 AM CST Sat Dec 11 2021

GMZ370-375-120200-
/O.CAN.KHGX.SC.Y.0091.000000T0000Z-211211T1600Z/
/O.EXT.KHGX.GL.W.0006.211211T1513Z-211212T0200Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
913 AM CST Sat Dec 11 2021

...GALE WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts
  up to 45 kt and seas 5 to 8 ft expected. 

* WHERE...Waters from High Island to Freeport TX from 20 to 60 
  NM and Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ350-355-120200-
/O.EXT.KHGX.GL.W.0006.211211T1513Z-211212T0200Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
913 AM CST Sat Dec 11 2021

...GALE WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...North winds 20 to 30 kt with gusts up to 45 kt and seas 
  4 to 6 ft expected.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Coastal waters from High Island to Freeport 
  TX out 20 NM.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ330-335-120200-
/O.EXT.KHGX.SC.Y.0092.211211T1513Z-211212T0200Z/
Matagorda Bay-Galveston Bay-
913 AM CST Sat Dec 11 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS
EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and 
  rough waters expected.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
719 
WHUS74 KHGX 112145
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
345 PM CST Sat Dec 11 2021

GMZ350-355-370-375-120200-
/O.CON.KHGX.GL.W.0006.000000T0000Z-211212T0200Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
345 PM CST Sat Dec 11 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  4 to 6 ft expected.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Coastal waters from High Island to Freeport 
  TX out 20 NM.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ330-335-120200-
/O.CON.KHGX.SC.Y.0092.000000T0000Z-211212T0200Z/
Matagorda Bay-Galveston Bay-
345 PM CST Sat Dec 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and 
  rough waters expected.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
783 
WHUS74 KHGX 120126
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
726 PM CST Sat Dec 11 2021

GMZ350-355-370-375-120930-
/O.CAN.KHGX.GL.W.0006.000000T0000Z-211212T0200Z/
/O.NEW.KHGX.SC.Y.0093.211212T0126Z-211212T1500Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
726 PM CST Sat Dec 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northeast winds 15 to 25 kt with gusts near 30 kt and
  seas 5 to 9 ft.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 9 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ330-335-120230-
/O.CAN.KHGX.SC.Y.0092.000000T0000Z-211212T0200Z/
Matagorda Bay-Galveston Bay-
726 PM CST Sat Dec 11 2021

...SMALL CRAFT ADVISORY IS CANCELLED...
Northerly winds of 15 to 20 knots will continue through the
evening over the lower portions of the bays. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 10, 5:50 AM CST, 9 hours 24 minutes earlier.

Area forecast discussion, Dec 10, 5:50 AM CST, 9 hours 24 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
550 AM CST Fri Dec 10 2021

.AVIATION [12Z TAF Issuance]...

Southerly winds of 5 to 10mph with occasional higher wind gusts
will persist through the mid morning. These higher winds have kept
most of the fog at bay this morning resulting in CIGs generally
between 1500 to 2000ft. The one exception being GLS as sea fog
reduces visibility to 3 to 4 miles with CIGS at 300ft. MVFR to
occasional VFR conditions will occur this afternoon with
increasing southerly flow of 10 to 15mph with gusts to 25kts. MVFR
to IFR conditions return after sunset. A cold front will move
through the area overnight tonight into Saturday morning. It will
bring a line of showers and thunderstorms through CLL around 5-7z,
IAH around 8-10z, and then through GLS by 10-13z. The wind will
turn northwesterly then northerly behind the front that will
persist through Saturday.

Fowler

&&

.PREV DISCUSSION /Issued 320 AM CST Fri Dec 10 2021/...

.DISCUSSION...

The main story of the forecast period is record heat - we've tied
or broken multiple records yesterday (check out the Climate
section below for more on that), and today looks even hotter, and
some monthly heat records for December need to be looking over
their shoulders.

We get a break from the heat this weekend, as a cold front rolls
through late tonight into Saturday morning. It will bring some
showers and potentially some embedded thunderstorms, and give us a
weekend with temperatures near or a little below seasonal
averages. But this cooler break does not look exceptionally
strong, nor does it look real long-lived. The warmup returns early
next week, and we look to be back into the neighborhood of daily
high temperature records for much of next week.

.SHORT TERM [Through Saturday Night]...

Southerly winds of 5 to 10 mph are helping to keep the stratus layer
from sinking and becoming fog this morning. Still, some reduced
visibilities down to 1 to 3 miles are possible in low lying areas and
near the coast through the mid morning with some residual patchy fog
near the coast through the day. Otherwise, WAA ahead of an approaching
cold front will mean that high temperatures will once again be near
record breaking (more on that in the climate section below). High
temperatures today will be in the mid 80s for much of the region,
although cloud cover will be thicker than yesterday so there may be
some hope for slightly cooler temperatures. Dew point temperatures
will be climbing into the mid 70s today, so heat indices will
approach 90 by the afternoon. Some light streamer showers will be
possible today, but will only produce a light rain or drizzle for
the most part if they form.

Now more on that cold front. It is attached to a deepening low
pressure system passing through the Central Plains later today with
the cold front moving through SE Texas overnight tonight into
Saturday morning. FROPA will cross the BCS-Crockett line around
midnight, then continue towards the I-10 corridor by 3 to 4am, and
then off the coast by sunrise. A line of showers with isolated
thunderstorms will accompany the cold front. CAPE values will be
around 2000 J/kg which will help support the development of some
isolated stronger thunderstorms, but a decent cap will be in place
so these storms may never even get a chance to get going. The SPC
has placed much of the region in a Marginal Risk for Severe
Thunderstorms with the frontal passage meaning that there may be one
or two stronger storms in the vicinity of our area. The main threat
from any strong storm that develops will be gusty outflow winds, but
a brief tornado cannot be out ruled.  Once the cold front is through
the area, the possibility of strong thunderstorms comes to an end.
Precipitation totals through the frontal passage will generally be
below a quarter of an inch with isolated higher amounts near any
stronger storms that develop.

The FROPA will usher in cooler and breezy condition for Saturday.
High temperatures will likely occur in the morning just ahead of the
front as CAA behind the front will drop temperatures through the
afternoon. Guidance is picking up on a 30-40kt LLJ at 925mb
developing behind the front, so some breezy to gusty conditions will
be possible through the evening (may want to consider collapsing any
outdoor inflatable decorations). Mostly cloudy skies will linger
behind the front, but expect gradually clearing skies through the
afternoon from north to south with mostly clear skies expected
overnight Saturday night. Overnight low temperatures will dip down
to near 40 across the area, but temperatures may drop to near
freezing by sunrise Sunday for portions of Houston and Madison
counties.

.LONG TERM [Sunday Through Friday]...

Expect Sunday to be the cold point of the week. And by cold, I
mean...mostly around seasonal averages, and a little cooler than
those averages north of the Houston metro. The northern parts of
Houston and Madison counties might (???) get down near freezing.

But here's the thing. With the frontal surface well offshore and
washing out, the mid-level vorticity/troughing is about the only
thing that will not be transitioning back to ridging. Low level
cold advection shuts off Sunday morning, with southwest flow in
the 700-850 mb layer back in place by Sunday afternoon. That does
not bode well for a prolonged cool period. So while surface flow
remains offshore (for a bit), and the day starts off the chilliest
it will all week, Sunday's highs will remain relatively cool as
well. Highs in the lower to middle 60s are forecast, which is
again relatively close to seasonal averages.

Winds will become fairly light but increasingly onshore later on
Sunday into Monday, and become more decidedly onshore by Monday
night. And between that and stacked ridging, the warm-up will be
on. The 590 dm mid-level ridge over the Rio Grande may not be
impressive from a summertime perspective, but it is also December
and we are not in the southern hemisphere.

Per the NAEFS and Euro ensemble means, 700 mb and 500 mb heights
in the region will be at or very near (above the 99.5th
percentile) the max values in its climatology. Temperatures look a
touch lower, but are still above the 90th percentile from 500 mb
down to 1000 mb. It's safe to say...next week is looking pretty
warm for December. NBM highs around 80 degrees, give or take a
few, seem like a pretty reasonable starting point, and more or
less what my forecast is. This is enough to put us in the ballpark
of daily record highs at all of our first order climate sites
Tuesday through Friday. And for min temps, we'll also be
threatening record high values on and off through the week,
especially at Galveston.

Towards the end of the week, a deepening trough in the West will
begin to finally blunt this ridge. A cold front may try to come
into the picture on Friday - the GFS deterministic manages to
bring it into the northern parts of our forecast area, while the
Euro stops it short. Either way, don't look for it to cross
Southeast Texas entirely. That will have to wait for a stronger
front, and that lies beyond the forecast period.

.MARINE...

Southerly winds and seas are increasing today as the pressure
gradient increases in advance of a cold front approaching the
region. There's a SCEC in place for now on the Gulf, and
winds/seas look to become marginally above the small craft
advisory threshold beyond 20 nm out later this morning. With
warm, humid air moving over the cooler nearshore waters and bays,
there will be a potential for sea fog through early Saturday
morning, though the higher wind speeds should mitigate conditions,
giving us a greater potential for haze and lighter fog than
widespread dense fog. It will be just another hazard to consider
with the SCEC/marginal small craft environment.

A strong cold front is expected to push off the coast Saturday
morning with strong, gusty offshore winds in its wake. The
strongest northerly gusts are likely to approach gale force. Look
for winds to diminish through the rest of the weekend, and return
to an onshore direction later on Monday. This cooler stretch over
the weekend may help water temps on the surfaces of the bays and
Gulf dip a bit going into next week. When the onshore winds
return, so will warm, humid air. This may set us up for another
round of sea fog at times next week once the frontal passage
settles down.

.CLIMATE...

A lot of records fell yesterday across the area:

City of Houston   - A record high temperature of 85 was set that not
                    only broke the daily high temperature record of 84
                    set in 2019, but also tied the record high
                    temperature for any December day last set on 12/3/1995.

Houston-Hobby     - A record high temperatures of 87 was set that smashed
                    the daily high temperature record of 84 set in 2019. It
                    also set a new high temperature record of any day in
                    December beating the old record of 85 set on 12/3/1933.

City of Galveston - Not only did Galveston set a record high maximum temperature,
                    but also set a record high minimum temperature. The max
                    temperature was 80 breaking the old record of 78 last set in
                    2019, and the min temperature was 70 breaking the old record
                    of 69 last set in 2019.

High temperatures today will again be in the mid 80s for Houston and Hobby, so
expect more daily high temperature records to fall. The record high temperature
for Houston is 83 set in 1939, and the record high at Hobby is 82 also set in
1939. Galveston is expected to be around 80 degrees today and the daily max
record is 80 (set in 1918), so that record is also in jeopardy. The all time
December high temperature record will again be vulnerable at these
sites.

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  84  52  60  36  65 /   0  60  10   0   0
Houston (IAH)          85  59  67  42  64 /  10  80  20   0   0
Galveston (GLS)        80  62  70  51  63 /  20  70  80   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION from 9 AM CST this morning
     through this evening for the following zones: Galveston
     Bay...Matagorda Bay.

     SMALL CRAFT SHOULD EXERCISE CAUTION through this evening for the
     following zones: Coastal waters from Freeport to Matagorda
     Ship Channel TX out 20 NM...Coastal waters from High Island
     to Freeport TX out 20 NM.

     Small Craft Advisory from 9 AM this morning to 9 PM CST this
     evening for the following zones: Waters from Freeport to
     Matagorda Ship Channel TX from 20 to 60 NM...Waters from
     High Island to Freeport TX from 20 to 60 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION until 9 AM CST this morning
     for the following zones: Waters from Freeport to Matagorda
     Ship Channel TX from 20 to 60 NM...Waters from High Island
     to Freeport TX from 20 to 60 NM.

&&

DISCUSSION...Luchs
SHORT TERM...Fowler
LONG TERM...Luchs
AVIATION...Fowler
MARINE...Luchs
CLIMATE...Fowler

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 2:39 AM CSTSmall Craft AdvisoryHGX31 hr
Dec 10, 12:40 PM CSTWind AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Colorado, Fort Bend and 11 more3 hr
Dec 10, 3:14 PM CSTGale WatchHGX12 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.